Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 290, NWS St. Louis, MO

November 5, 2005Audrain County, Boone County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Nov 5, 2005, 6:14 PM CST for Audrain County, Boone County, Missouri. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 5, 2005, 6:14 PM CST (00:14 UTC)
Expired
Nov 5, 2005, 7:00 PM CST
In force
46 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Audrain County, MO, Boone County, MO

The radar

The St Louis radar (KLSX), 137 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 5, 6:15 PM CSTHAIL 0.75Mexico, MO
Nov 5, 6:20 PM CSTHAIL 0.759 N Mexico, MO
Nov 5, 6:38 PM CSTHAIL 0.75Mexico, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 5, 3:50 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1504 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1504 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1314 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 060014
SVRLSX
MOC007-019-060100-
/O.NEW.KLSX.SV.W.0290.051106T0014Z-051106T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
614 PM CST SAT NOV 5 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN AUDRAIN COUNTY IN CENTRAL MISSOURI
  BOONE COUNTY IN CENTRAL MISSOURI

* UNTIL 700 PM CST

* AT 612 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  COLUMBIA...AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MURRY
  HALLSVILLE
  CENTRALIA
  MEXICO

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3898 9256 3882 9234 3907 9211 3907 9184
      3933 9163 3935 9228

$$

GLASS
3 follow-up statements
000 
WWUS53 KLSX 060023
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
622 PM CST SAT NOV 5 2005

MOC007-019-060100-
/O.CON.KLSX.SV.W.0290.000000T0000Z-051106T0100Z/
BOONE MO-AUDRAIN MO-
622 PM CST SAT NOV 5 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CST
FOR WESTERN AUDRAIN AND BOONE COUNTIES...

AT 617 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER COLUMBIA...MOVING 
NORTHEAST AT 45 MPH.  ANOTHER SEVERE THUNDERSTORM WAS LOCATED JUST 
SOUTH OF ASHLAND...MOVING NORTHEAST AT 45 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
MURRY...HALLSVILLE...THOMPSON...VANDIVER AND MEXICO.

TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

LAT...LON 3898 9256 3865 9226 3907 9211 3907 9184
      3933 9163 3935 9228

$$
GLASS
000 
WWUS53 KLSX 060048
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
648 PM CST SAT NOV 5 2005

MOC019-060058-
/O.CAN.KLSX.SV.W.0290.000000T0000Z-051106T0100Z/
BOONE MO-
648 PM CST SAT NOV 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR BOONE COUNTY IS CANCELLED...

LAT...LON 3907 9212 3907 9207 3907 9211 3906 9166
      3933 9163 3933 9214

$$

MOC007-060100-
/O.CON.KLSX.SV.W.0290.000000T0000Z-051106T0100Z/
AUDRAIN MO-
648 PM CST SAT NOV 5 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CST
FOR AUDRAIN COUNTY...

AT 643 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH
OVER BENTON CITY...MOVING NORTHEAST AT 45 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
LADDONIA.

TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

LAT...LON 3907 9212 3907 9207 3907 9211 3906 9166
      3933 9163 3933 9214

$$

GLASS
000 
WWUS53 KLSX 060106
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
706 PM CST SAT NOV 5 2005

MOC007-060116-
/O.EXP.KLSX.SV.W.0290.000000T0000Z-051106T0100Z/
AUDRAIN MO-
706 PM CST SAT NOV 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR AUDRAIN COUNTY HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH 
REMAINS IN EFFECT UNTIL 1000 PM.

LAT...LON 3907 9212 3907 9207 3907 9211 3906 9166
      3933 9163 3933 9214

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 2:52 PM CST, 3 hours 22 minutes earlier.

Area forecast discussion, Nov 5, 2:52 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
ISSUED BY NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
252 PM CST SAT NOV 5 2005

.DISCUSSION...

MAIN FORECAST EMPHASIS HAS BEEN ON THE FIRST PERIOD...SECONDARILY
ON THE FROPA NEXT WEEK.

CURRENT OBS SHOW THAT THE SFC FRONT IS STRUNG OUT FROM JUST SOUTH
OF KMKC OVER TO KIRK AND THEN INTO NORTHWEST IL. THIS LEAVES US IN
THE WARM SECTOR AWAITING CONVECTIVE DEVELOPMENT. THE TIMING ON
THIS CONVECTION IS ONE OF THE MAIN PROBLEMS. SAW SOME STORMS FIRE
EARLIER TODAY IN THE EXTREME NORTHEAST CORNER OF OUR AREA. THAT
WAS ELEVATED ACTIVITY DUE TO A LEAD IMPULSE BEFORE THE MAIN UPPER
SHORTWAVE. THIS MOVED NORTH...AND HAS REMAINED NORTH OF THE AREA
CLOSER TO THE WARM FRONT. THERE HAS BEEN SOME CLEARING IN
SOUTHWEST MO WITH CU DEVELOPMENT ON THE WESTERN EDGE OF CWA. COLD
FRONT IS STILL NOT MOVING AND MAIN SHORTWAVE WELL TO OUR
WEST...WITH A BIG CAP OFF 18Z SGF SOUNDING. AM EXPECTING
CONVECTION TO HOLD OFF A BIT BEFORE FIRING...MAY BE AN EARLY
THROUGH LATE EVENING SHOW. SHOULD SEE LI/S AROUND -3 WITH NEARLY
1500 J/KG OF CAPE...WITH THE BULK SHEAR MORE IMPRESSIVE. SO WILL
SEE THE POTENTIAL FOR SEVERE UNTIL WE CAN GET THE COLD FRONT
THROUGH. ONCE IT MOVES...IT GOES FAIRLY QUICKLY AND WE HAVE A DRY
FORECAST FOR SUNDAY.

AS THE LOW MOVES OFF WE SEE RETURN FLOW RIGHT AWAY...WITH HIGH
TEMPERATURES ROCKETING INTO THE 70S MONDAY AND TUESDAY. THE UPPER
LEVELS MAINTAIN ZONAL FLOW UNTIL THE MIDDLE OF THE WEEK...WHILE AN
UPPER LEVEL LOW TRIES TO EJECT FROM THE DESERT SOUTHWEST. FOR MUCH
OF THE WEEK IT COMES OUT IN PIECES. STILL EXPECTING THE FRONTAL
PASSAGE ON WEDNESDAY. HAVE KEPT LOW CHANCE POPS DUE TO WEAK
MOISTURE RETURN...AND TIMING OF THE WEAK UPPER LEVEL SHORTWAVES.
THE 06Z GFS SHOWED ANOTHER BOUNDARY MOVING THROUGH ON
THURSDAY...ALTHOUGH THE 12Z DID NOT WITH JUST A SURFACE HIGH
COASTING THROUGH. LEANING TOWARDS THE 12Z FOR NOW. ALTHOUGH THE
12Z GFS ALSO TRIES TO CUT OFF THE SOUTHWEST UPPER LOW ON ITS
JOURNEY NORTHEAST AND ENDS UP WITH A STRETCHED OUT VORT ACROSS THE
PLAINS. HAVE NOT INCLUDED POPS FOR THURSDAY QUITE YET...WILL NEED
TO MONITOR WHAT HAPPENS ALOFT. TEMPS AFTER FROPA WILL BE CLOSER TO
OR JUST ABOVE SEASONAL NORMALS FOR A LITTLE WHILE.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
Hazardous weather outlook, Nov 5, 6:11 PM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
611 PM CST SAT NOV 5 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-061200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
611 PM CST SAT NOV 5 2005

...SEVERE THUNDERSTORM POTENTIAL CONTINUES THROUGH THE EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS HAVE FORMED OVER CENTRAL MISSOURI AND ARE MOVING
NORTHEAST.  THESE STORMS ARE PRODUCING ONE INCH OR LARGER HAIL AND
WIND GUSTS IN EXCESS OF 70 MPH.  ISOLATED TORNADOES WILL ALSO BE
POSSIBLE...ESPECIALLY EARLY THIS EVENING.  THE STORMS ARE EXPECTED
TO MERGE INTO A SQUALL LINE WHICH WILL MOVE RAPIDLY EAST THROUGH
EASTERN MISSOURI AND SOUTHWEST ILLINOIS.  DAMAGING WINDS IN EXCESS
OF 70 MPH AND LARGE HAIL WILL CONTINUE TO BE THE PRIMARY SEVERE
WEATHER THREAT UNTIL THE STORMS EXIT THE AREA LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS ANTICIPATED LATE THIS AFTERNOON AND THIS
EVENING...SO SPOTTERS GROUPS SHOULD PLAN ACCORDINGLY.

CARNEY

In the hours before

Local storm report, Nov 5, 5:52 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
552 PM CST SAT NOV 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             1 N STURGEON            39.25N 92.28W
11/05/2005  1.75 INCH        BOONE              MO   AMATEUR RADIO

0550 PM     TSTM WND GST     1 N STURGEON            39.25N 92.28W
11/05/2005  80 MPH           BOONE              MO   AMATEUR RADIO

&&

TRUETT
Local storm report, Nov 5, 6:01 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
601 PM CST SAT NOV 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             ROCHEPORT               38.98N 92.56W
11/05/2005  1.00 INCH        BOONE              MO   TRAINED SPOTTER

0525 PM     HAIL             HARRISBURG              39.14N 92.46W
11/05/2005  1.00 INCH        BOONE              MO   TRAINED SPOTTER

&&

TRUETT
Local storm report, Nov 5, 6:12 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
612 PM CST SAT NOV 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             HOLLIDAY                39.49N 92.13W
11/05/2005  1.75 INCH        MONROE             MO   LAW ENFORCEMENT

&&

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 6:02 PM CSTSevere Thunderstorm WarningLSXCallaway43 min
Nov 5, 6:17 PM CSTSevere Thunderstorm WarningLSXRalls43 min
Nov 5, 6:19 PM CSTSevere Thunderstorm WarningLSXMarion, Shelby43 min
Nov 5, 6:35 PM CSTSevere Thunderstorm WarningLSXCole40 min
Nov 5, 6:45 PM CSTSevere Thunderstorm WarningLSXPike45 min
Nov 5, 7:07 PM CSTSevere Thunderstorm WarningLSXOsage38 min
Nov 5, 7:15 PM CSTSevere Thunderstorm WarningLSXMontgomery45 min
Nov 5, 7:20 PM CSTSevere Thunderstorm WarningLSXAudrain, Boone20 min
Nov 5, 7:30 PM CSTSevere Thunderstorm WarningLSXLincoln, Pike45 min
Nov 5, 7:46 PM CSTSevere Thunderstorm WarningLSXGasconade44 min
Nov 5, 7:52 PM CSTTornado WarningLSXLincoln38 min
Nov 5, 7:58 PM CSTSevere Thunderstorm WarningLSXFranklin, Warren62 min
Nov 5, 8:15 PM CSTSevere Thunderstorm WarningLSXPike45 min
Nov 5, 8:37 PM CSTSevere Thunderstorm WarningLSXSaint Charles38 min
Nov 5, 9:01 PM CSTSevere Thunderstorm WarningLSXCrawford44 min
Nov 5, 9:16 PM CSTSevere Thunderstorm WarningLSXGasconade, Osage29 min
Nov 5, 9:17 PM CSTSevere Thunderstorm WarningLSXFranklin, Washington43 min
Nov 5, 9:32 PM CSTSevere Thunderstorm WarningLSXWarren28 min
Nov 5, 9:39 PM CSTSevere Thunderstorm WarningLSXJefferson, Saint Louis65 min
Nov 5, 9:55 PM CSTSevere Thunderstorm WarningLSXCity of Saint Louis28 min
Nov 5, 9:59 PM CSTSevere Thunderstorm WarningLSXLincoln38 min
Nov 5, 10:15 PM CSTSevere Thunderstorm WarningLSXSaint Francois, Washington41 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.